MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 10 ML BD LUER-LOK¿ SYRINGE WITH 20 G X 1 IN. BD PRECISIONGLIDE¿ NEEDLE; SYRINGE WITH NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS 10 ML BD LUER-LOK¿ SYRINGE WITH 20 G X 1 IN. BD PRECISIONGLIDE¿ NEEDLE; SYRINGE WITH NEEDLE
Catalog Number 309644
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a 10 ml bd luer-lok¿ syringe with 20 g x 1 in.Bd precisionglide¿ needle was covered with plastic shavings.
 
Additional Manufacturer Narrative
Investigation: one 10ml syringe with a shielded needle attached was received inside an opened blister package from batch #8192989 (p/n 309644).The sample was visually evaluated.The needle¿s cannula was observed to be covered in numerous white fiber foreign matter particles.The shield was carefully taken off.The white fibers were covering the entire length of the cannula from tip to hub as well as the inside of the shield.The fm was larger than level 3 in size.The amount of fm observed is rejectable per product specification.Additional investigation was performed on the returned sample which was received with the needle shield covering the needle.The needle shield was removed and it was observed that there is loose white plastic on the needle and in the needle shield.This is likely from the result of a needle shield that was found on the floor and accidentally placed in with the good parts instead of the waste parts.This needle shield then was shielded on a needle.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
10 ML BD LUER-LOK¿ SYRINGE WITH 20 G X 1 IN. BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
SYRINGE WITH NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8224195
Report Number1213809-2018-00968
Device Sequence Number10846351
Product Code FMF
UDI-Device Identifier30382903096443
UDI-Public30382903096443
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2023
Device Catalogue Number309644
Device Lot Number8192989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2018
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;